Open Access
2008 A combination theorem for strong relative hyperbolicity
Mahan Mj, Lawrence Reeves
Geom. Topol. 12(3): 1777-1798 (2008). DOI: 10.2140/gt.2008.12.1777


We prove a combination theorem for trees of (strongly) relatively hyperbolic spaces and finite graphs of (strongly) relatively hyperbolic groups. This gives a geometric extension of Bestvina and Feighn’s Combination Theorem for hyperbolic groups and answers a question of Swarup. We also prove a converse to the main Combination Theorem.


Download Citation

Mahan Mj. Lawrence Reeves. "A combination theorem for strong relative hyperbolicity." Geom. Topol. 12 (3) 1777 - 1798, 2008.


Received: 30 March 2007; Revised: 10 April 2008; Accepted: 21 May 2008; Published: 2008
First available in Project Euclid: 20 December 2017

zbMATH: 1192.20027
MathSciNet: MR2421140
Digital Object Identifier: 10.2140/gt.2008.12.1777

Primary: 20F67
Secondary: 57M50

Keywords: hyperbolic metric space , Relative hyperbolicity , tree

Rights: Copyright © 2008 Mathematical Sciences Publishers

Vol.12 • No. 3 • 2008
Back to Top